Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 8, NWS Houston/Galveston, TX

March 9, 2016Harris County, Montgomery County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Mar 9, 2016, 6:29 AM CST for Harris County, Montgomery County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 9, 2016, 6:29 AM CST (12:29 UTC)
Expired
Mar 9, 2016, 7:15 AM CST
In force
46 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Harris County, TX, Montgomery County, TX

The radar

The Houston radar (KHGX), 88 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.5 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1619 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 320 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1619 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
458 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
320 m²/s²
0-3 km storm-relative helicity
415 m²/s²
Significant tornado parameter
3.6
Supercell composite
21.6

Open this sounding in Storm Lab

The text

As transmitted.

088 
WUUS54 KHGX 091229
SVRHGX
TXC201-339-091315-
/O.NEW.KHGX.SV.W.0008.160309T1229Z-160309T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
629 AM CST WED MAR 9 2016

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MONTGOMERY COUNTY IN SOUTHEASTERN TEXAS...
  NORTHWESTERN HARRIS COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 715 AM CST

* AT 628 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  CYPRESS...OR 8 MILES SOUTHWEST OF TOMBALL...MOVING NORTHEAST AT 40
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 

* LOCATIONS IMPACTED INCLUDE...
  SOUTHWESTERN CONROE...TOMBALL...PINEHURST...THE WOODLANDS...OAK RIDGE
  NORTH...SHENANDOAH...STAGECOACH...WOODLOCH...CYPRESS...THE WOODLANDS
  PAVILLION...CHATEAU WOODS AND HOOKS AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2989 9575 2999 9587 3011 9578 3036 9557
      3019 9534
TIME...MOT...LOC 1228Z 220DEG 34KT 3001 9571 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
082 
WWUS54 KHGX 091247
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
647 AM CST WED MAR 9 2016

TXC201-339-091315-
/O.CON.KHGX.SV.W.0008.000000T0000Z-160309T1315Z/
MONTGOMERY TX-HARRIS TX-
647 AM CST WED MAR 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CST
FOR SOUTHWESTERN MONTGOMERY AND NORTHWESTERN HARRIS COUNTIES...

AT 646 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR TOMBALL...MOVING
NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...POSSIBLE DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN CONROE...TOMBALL...PINEHURST...THE WOODLANDS...OAK RIDGE
NORTH...SHENANDOAH...STAGECOACH...WOODLOCH...THE WOODLANDS PAVILLION...
CHATEAU WOODS AND HOOKS AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2995 9567 3011 9578 3036 9557 3019 9534
TIME...MOT...LOC 1246Z 214DEG 36KT 3016 9562 

HAIL...<.75IN
WIND...60MPH
 
$$
475 
WWUS54 KHGX 091309
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
709 AM CST WED MAR 9 2016

TXC201-339-091318-
/O.EXP.KHGX.SV.W.0008.000000T0000Z-160309T1315Z/
MONTGOMERY TX-HARRIS TX-
709 AM CST WED MAR 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONTGOMERY AND
NORTHWESTERN HARRIS COUNTIES WILL EXPIRE AT 715 AM CST...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE LIKELY WITH THIS THUNDERSTORM.

LAT...LON 2995 9567 3011 9578 3036 9557 3019 9534
TIME...MOT...LOC 1304Z 220DEG 34KT 3016 9562 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 5:51 AM CST, 38 minutes earlier.

Area forecast discussion, Mar 9, 5:51 AM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
551 AM CST WED MAR 9 2016

.AVIATION...
12Z TAF DISCUSSION...LATEST RADAR TRENDS HAVE MAINLY SCT TSRA FROM
WEST OF KSGR TO KCXO/KUTS. CELLS CONTINUE TO DEVELOP AND MOVE
QUICKLY NORTH AROUND 35KTS. BIGGEST IMPACTS FROM CONVECTION SO FAR
WILL BE THROUGH THIS CORRIDOR. THE EXPECTATION IS THAT FOR THIS
AXIS OF CONVECTION TO MOVE EAST SLOWLY AND IMPACT KIAH/KHOU
THROUGH 18Z. OVERALL TREND WILL BE FOR CONVECTION TO SLOWLY
DECREASE IN COVERAGE. THERE MAY BE A BREAK IN ACTIVITY WITH JUST
ISO TSRA POSSIBLE SO WILL MENTION THAT AS VCTS IN TAFS. SHOWERS
MAY BE POSSIBLE THROUGH THE AFTERNOON.

MODEL GUIDANCE HAS BEEN LESS THAN HELPFUL BUT HRRR HAS BEEN THE
ONLY MODEL TO SHOW THE FRONT THROUGH KCLL AND COULD REACH KUTS
LATER TODAY. CIGS SHOULD LIKELY REMAIN MVFR THROUGH MUCH OF THE
TAF PERIOD FOR MOST TERMINALS BUT COULD DECREASE INTO IFR CATEGORY
AFTER 00-02Z. GFS/NAM SUGGEST ANOTHER ROUND OF THUNDRESTORM
ACTIVITY OVERNIGHT. SINCE CONFIDENCE IS RATHER LOW...WILL GO WITH
VCTS AND IFR CIGS FOR THE OVERNIGHT PERIOD. CONDITIONS SHOULD
IMPROVE LATE THUR MORNING.

39

&&

.PREV DISCUSSION... /ISSUED 431 AM CST WED MAR 9 2016/

DISCUSSION...
ONGOING HEAVY RAINFALL THREAT WILL CONTINUE TODAY AS A FAVORABLE
REGION FOR THUNDERSTORM DEVELOPMENT PERSISTS OVER SE TEXAS. WILL
KEEP THE FLASH FLOOD WATCH IN EFFECT THROUGH 6 PM THIS EVENING.

A COUPLE OF SURFACE BOUNDARIES WILL HELP FOCUS THE RAINFALL. THE
MAIN SURFACE FRONT WILL REMAIN NEARLY STATIONARY BETWEEN SAN
ANTONIO AND PALESTINE. A SECOND BOUNDARY WAS DEVELOPING EARLY THIS
MORNING ALONG AND JUST OFF THE COAST FROM BROWNSVILLE TO
SOUTHWESTERN LOUISIANA. AN ABUNDANCE OF MOISTURE WILL BE FOCUSED
BY THE SYSTEM...AND THE NAEFS AND GFS ENSEMBLE GUIDANCE KEEPS
PW/S ABOUT 2 STANDARD DEVIATIONS ABOVE NORMAL THROUGH THIS
EVENING. A VERY STRONG LOW-LEVEL JET OF ABOUT 50 KNOTS WILL HELP
DEVELOP STORMS THROUGHOUT THE DAY. AS THE STORMS DEVELOP ALONG THE
SURFACE BOUNDARY THEY WILL MOVE NORTHWARD ACROSS THE FORECAST
AREA.

THE MODELS ARE A BIT DIFFERENT AS TO THE TIMING AND LOCATION OF
THE HEAVIEST RAINFALL. HOWEVER...BEST ESTIMATES ARE THAT BETWEEN 3
AND 7 INCHES OF RAINFALL IS POSSIBLE THROUGH 6 AM THURSDAY...WITH
THE HEAVIEST AMOUNTS EAST OF INTERSTATE 45. THE ECMWF DOES NOT
BRING THE UPPER LOW INTO SOUTH TEXAS UNTIL FRIDAY. THE MODEL THEN
SHEARS THE LOW OUT AS IT MOVES ACROSS SE TEXAS FRIDAY NIGHT AND
SATURDAY. THIS WILL KEEP THE UNSETTLED WEATHER PATTERN OVERHEAD
THROUGH SATURDAY. A MODEL CONSENSUS KEEPS PW/S OF ABOUT 1.8
OVERHEAD THROUGH MIDNIGHT TONIGHT. EVEN THOUGH THE HIGHEST
MOISTURE AXIS WILL MOVE EASTWARD...AT LEAST SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE UNTIL THE UPPER STORM SYSTEM MOVES
EAST OF THE STATE ON SATURDAY.

40

MARINE...
STRONG SOUTHERLY WINDS ARE STILL POSSIBLE THIS MORNING WITH WIND
GUSTS TO GALE FORCE. WINDS WILL BE DECREASING LATER THIS MORNING SO
THE GALE WARNING WILL BE ALLOWED TO EXPIRE AT 6AM/12Z. A SMALL CRAFT
ADVISORY WILL REMAIN IN EFFECT FROM 6AM TO 3PM AS ROUGH SEAS WILL
PERSIST DUE TO THE LONG PERSISTENT FETCH OF SOUTHERLY WINDS. WINDS
AND SEAS MAY REMAIN ELEVATED INTO THURSDAY BUT DECREASE MORE ON
FRIDAY. LOW TO MODERATE WINDS AND SEAS ARE EXPECTED OVER THE
WEEKEND. OVERALL WINDS SHOULD REMAIN ONSHORE WITH NO FRONTAL PASSAGE
EXPECTED.

ELEVATED TIDE LEVELS WILL CONTINUE TODAY. WATER LEVELS WILL REACH
ABOUT 1.5 FEET TO 2 FEET ABOVE NORMAL...AND IMPACTS OVER THE
LOW-LYING AREAS ALONG THE IMMEDIATE COAST WILL CONTINUE TODAY.

39/40

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      74  61  72  58  73 /  80  90  70  40  50
HOUSTON (IAH)              74  62  76  60  75 /  90  90  50  30  40
GALVESTON (GLS)            73  64  72  63  72 / 100  90  50  30  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

     COASTAL FLOOD WARNING UNTIL NOON CST TODAY FOR THE FOLLOWING
     ZONES: BRAZORIA...CHAMBERS...GALVESTON...HARRIS...MATAGORDA.

GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.

     SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

     GALE WARNING UNTIL 6 AM CST EARLY THIS MORNING FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
     TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...40
AVIATION/MARINE...39

In the hours before

Special weather statement, Mar 9, 1:46 AM CST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
146 AM CST WED MAR 9 2016

TXZ226-235-236-090830-
MATAGORDA TX-JACKSON TX-WHARTON TX-
146 AM CST WED MAR 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHARTON...WEST
CENTRAL MATAGORDA AND EASTERN JACKSON COUNTIES UNTIL 230 AM CST...

AT 145 AM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
POINT COMFORT...OR 9 MILES NORTH OF PORT LAVACA...MOVING NORTH AT 40
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EDNA...GANADO...LA WARD...LOLITA...LAKE TEXANA DAM...VANDERBILT AND
CORDELE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2916 9664 2900 9624 2876 9643 2874 9645
      2870 9648 2871 9648 2871 9657 2870 9658
      2873 9659 2871 9665 2874 9667 2874 9666
      2876 9667 2878 9670 2880 9670
TIME...MOT...LOC 0745Z 201DEG 42KT 2875 9659
Special weather statement, Mar 9, 2:18 AM CST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
218 AM CST WED MAR 9 2016

TXZ210-226-235-090900-
JACKSON TX-COLORADO TX-WHARTON TX-
218 AM CST WED MAR 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR WHARTON...SOUTHERN COLORADO AND
NORTHEASTERN JACKSON COUNTIES UNTIL 300 AM CST...

AT 217 AM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 7
MILES NORTHEAST OF GANADO...OR 11 MILES WEST OF EL CAMPO...MOVING
NORTH AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. ONE
INCH PER HOUR RAINFALL RATES ARE OCCURRING WITHIN THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EL CAMPO...EAGLE LAKE...EAST BERNARD...PIERCE...EGYPT...SHERIDAN...LOUISE...
ROCK ISLAND...ALTAIR...GARWOOD AND NADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2954 9607 2900 9624 2916 9664 2926 9666
      2934 9656 2949 9671 2969 9675
TIME...MOT...LOC 0817Z 197DEG 30KT 2913 9645
Special weather statement, Mar 9, 3:10 AM CST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
310 AM CST WED MAR 9 2016

TXZ210-226-235-091000-
JACKSON TX-COLORADO TX-WHARTON TX-
310 AM CST WED MAR 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WHARTON...
SOUTHWESTERN COLORADO AND CENTRAL JACKSON COUNTIES UNTIL 400 AM
CST...

AT 309 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
INEZ...OR 8 MILES WEST OF EDNA...MOVING NORTH AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EDNA...MORALES...CORDELE AND SHERIDAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2933 9656 2952 9674 2958 9671 2935 9639
      2879 9667 2882 9672 2885 9670 2889 9673
      2892 9679 2902 9683 2906 9694
TIME...MOT...LOC 0909Z 200DEG 34KT 2897 9679
Special weather statement, Mar 9, 3:23 AM CST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
323 AM CST WED MAR 9 2016

TXZ176-195-196-091015-
MADISON TX-BURLESON TX-BRAZOS TX-
323 AM CST WED MAR 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BURLESON...NORTHWESTERN
BRAZOS AND WEST CENTRAL MADISON COUNTIES UNTIL 415 AM CST...

AT 322 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CALDWELL...MOVING NORTHEAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CALDWELL...DEANVILLE AND CHRIESMAN.

LAT...LON 3073 9662 3070 9656 3074 9646 3091 9635
      3097 9625 3098 9620 3037 9678 3046 9690
      3053 9691 3056 9696
TIME...MOT...LOC 0922Z 217DEG 43KT 3062 9672
Special weather statement, Mar 9, 5:16 AM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
516 AM CST WED MAR 9 2016

TXZ177-178-198-199-091200-
GRIMES TX-SAN JACINTO TX-WALKER TX-MONTGOMERY TX-
516 AM CST WED MAR 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER...
SOUTHWESTERN SAN JACINTO...EAST CENTRAL GRIMES AND NORTHERN
MONTGOMERY COUNTIES UNTIL 600 AM CST...

AT 515 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MONTGOMERY...OR 11 MILES NORTH OF PINEHURST...MOVING NORTHEAST
AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CONROE...HUNTSVILLE...WILLIS...PANORAMA VILLAGE...CUT AND SHOOT...NEW
WAVERLY...MONTGOMERY...LAKE CONROE DAM...HUNTSVILLE STATE PARK...DOBBIN
AND DACUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3040 9515 3018 9567 3045 9589 3079 9553
TIME...MOT...LOC 1115Z 229DEG 42KT 3035 9570

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 11:51 PM CSTSpecial Weather StatementHGXBurleson39 min
Mar 9, 1:46 AM CSTSpecial Weather StatementHGXJackson44 min
Mar 9, 2:18 AM CSTSpecial Weather StatementHGXColorado, Wharton42 min
Mar 9, 3:10 AM CSTSpecial Weather StatementHGXJackson50 min
Mar 9, 3:23 AM CSTSpecial Weather StatementHGXBurleson52 min
Mar 9, 3:42 AM CSTSmall Craft AdvisoryHGX48 hr
Mar 9, 5:16 AM CSTSpecial Weather StatementHGXMontgomery, Walker44 min
Mar 9, 6:34 AM CSTSpecial Weather StatementHGXPolk, San Jacinto, Trinity56 min
Mar 9, 8:52 AM CSTSpecial Weather StatementHGXColorado, Jackson38 min
Mar 9, 10:20 AM CSTAreal Flood AdvisoryHGXAustin, Colorado55 min
Mar 9, 11:59 AM CSTCoastal Flood AdvisoryHGXBrazoria, Chambers, Galveston, Matagorda21 hr
Mar 9, 12:01 PM CSTSpecial Marine WarningHGX89 min
Mar 9, 12:17 PM CSTSevere Thunderstorm WarningHGXFort Bend, Waller28 min
Mar 9, 12:28 PM CSTSpecial Marine WarningHGX92 min
Mar 9, 3:17 PM CSTSpecial Marine WarningHGX88 min
Mar 9, 5:25 PM CSTSpecial Marine WarningHGX95 min
Mar 9, 5:57 PM CSTSpecial Marine WarningHGX33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.